Alert archive / Ohio / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Nov 19, 2020, 10:05 AM EST for 12 counties in Kentucky; 27 counties in Ohio; 8 counties in Indiana. It took effect at Nov 19, 2020, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 10:05 AM EST (15:05 UTC)
- In effect from
- Nov 19, 2020, 11:00 AM EST
- Expired
- Nov 19, 2020, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 47 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS81 KILN 191505 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 1005 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .Strong winds and low relative humidity this afternoon will cause any fires that occur to spread rapidly. Please refrain from open burning and report any fires that you may see. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-192315- /O.NEW.KILN.FW.W.0001.201119T1600Z-201120T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 1005 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE REGION... The National Weather Service in Wilmington has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM EST this evening. * AFFECTED AREA...Fire Weather Zone 042 Darke, Fire Weather Zone 045 Union OH, Fire Weather Zone 046 Delaware, Fire Weather Zone 050 Wayne, Fire Weather Zone 051 Miami, Fire Weather Zone 052 Champaign, Fire Weather Zone 053 Clark, Fire Weather Zone 054 Madison, Fire Weather Zone 055 Franklin OH, Fire Weather Zone 056 Licking, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather Zone 061 Montgomery, Fire Weather Zone 062 Greene, Fire Weather Zone 063 Fayette OH, Fire Weather Zone 064 Pickaway, Fire Weather Zone 065 Fairfield, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 070 Butler, Fire Weather Zone 071 Warren, Fire Weather Zone 072 Clinton, Fire Weather Zone 073 Ripley, Fire Weather Zone 073 Ross, Fire Weather Zone 074 Dearborn, Fire Weather Zone 074 Hocking, Fire Weather Zone 075 Ohio, Fire Weather Zone 077 Hamilton, Fire Weather Zone 078 Clermont, Fire Weather Zone 079 Brown, Fire Weather Zone 080 Switzerland, Fire Weather Zone 080 Highland, Fire Weather Zone 081 Adams, Fire Weather Zone 082 Pike, Fire Weather Zone 088 Scioto, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant, Fire Weather Zone 096 Pendleton, Fire Weather Zone 097 Bracken, Fire Weather Zone 098 Robertson, Fire Weather Zone 099 Mason and Fire Weather Zone 100 Lewis. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
2 follow-up statements
700 WWUS81 KILN 192048 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 348 PM EST Thu Nov 19 2020 ...RED FLAG WARNING CONTINUES... .Strong winds and low relative humidity this afternoon will cause any fires that occur to spread rapidly. Please refrain from open burning and report any fires that you may see. Strong gusts will subside with the coming of nightfall. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-200000- /O.CON.KILN.FW.W.0001.000000T0000Z-201120T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 348 PM EST Thu Nov 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE REGION... * AFFECTED AREA...Fire Weather Zone 042 Darke, Fire Weather Zone 045 Union OH, Fire Weather Zone 046 Delaware, Fire Weather Zone 050 Wayne, Fire Weather Zone 051 Miami, Fire Weather Zone 052 Champaign, Fire Weather Zone 053 Clark, Fire Weather Zone 054 Madison, Fire Weather Zone 055 Franklin OH, Fire Weather Zone 056 Licking, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather Zone 061 Montgomery, Fire Weather Zone 062 Greene, Fire Weather Zone 063 Fayette OH, Fire Weather Zone 064 Pickaway, Fire Weather Zone 065 Fairfield, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 070 Butler, Fire Weather Zone 071 Warren, Fire Weather Zone 072 Clinton, Fire Weather Zone 073 Ripley, Fire Weather Zone 073 Ross, Fire Weather Zone 074 Dearborn, Fire Weather Zone 074 Hocking, Fire Weather Zone 075 Ohio, Fire Weather Zone 077 Hamilton, Fire Weather Zone 078 Clermont, Fire Weather Zone 079 Brown, Fire Weather Zone 080 Switzerland, Fire Weather Zone 080 Highland, Fire Weather Zone 081 Adams, Fire Weather Zone 082 Pike, Fire Weather Zone 088 Scioto, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant, Fire Weather Zone 096 Pendleton, Fire Weather Zone 097 Bracken, Fire Weather Zone 098 Robertson, Fire Weather Zone 099 Mason and Fire Weather Zone 100 Lewis. * WINDS...South 15 to 20 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
333 WWUS81 KILN 192350 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 650 PM EST Thu Nov 19 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-200100- /O.EXP.KILN.FW.W.0001.000000T0000Z-201120T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 650 PM EST Thu Nov 19 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM... The National Weather Service in Wilmington Ohio will allow the Red Flag Warning to expire at 7 PM. Winds are diminishing, and relative humidity values are increasing, as temperatures fall from their afternoon highs. $$ HATZOS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Nov 19, 6:40 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 19, 6:40 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
640 AM EST Thu Nov 19 2020
.SYNOPSIS...
Above normal temperatures and dry conditions are expected today along
with gusty southerly winds. A weak frontal boundary will push
southeast into the Ohio Valley Friday night into Saturday,
bringing a chance for some light showers.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We will remain between high pressure along the mid Atlantic
Coast and a frontal system over the upper Mississippi Valley
today. This will lead to a tightening pressure gradient across
our area through this afternoon, while the core of a 60+ knot
925-850 mb jet shifts slowly east across northern Indiana and
northern Ohio through this afternoon.
In the strengthening south to southwesterly low level flow, a
good WAA pattern will continue into this afternoon. With a
fairly dry airmass in place, expect to see a decent amount of
sunshine with mainly just some cirrus clouds at times today so
will bump temperatures up a couple of degrees and go with highs
in the low to possibly mid 60s. Forecast soundings are only
suggesting mixing up to 925-950 mb through this afternoon but am
a little concerned that this may be underdone given the dry
airmass. Momentum transfer techniques off the sounding data,
yield 35 to 40 knot gusts later this morning into this afternoon
across northwest portions of our area. Will go ahead and expand
the wind advisory a few counties farther south across our
northwest just in case we end up with a little better mixing.
The other concern for this afternoon will be fire weather. Have
adjusted down dewpoints several degrees from late morning into
this afternoon based on forecast soundings and the expected
mixing. This results in min RH values in the 25-30 percent range
this afternoon, just above the 25 percent threshold. We should
be able to meet the 20 foot wind/wind gust criteria of 15 knots
and 10 hour dead fuel moisture remains low so if we end up with
better mixing, a red flag warning may eventually be needed for
parts of our area. Will go ahead and continue with an SPS for
now and let the day shift coordinate with our fire weather
partners later this morning to see if a red flag warning is
warranted.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The frontal boundary off will sag slowly southeast toward our
area tonight into Friday. The pressure gradient will slowly
begin to weaken tonight, but it will likely remain tight enough
to keep winds up at least somewhat through much of the night.
This should help keep temps up some and will go with lows in
the mid to upper 40s. In continued southwest flow ahead of the
front, the low levels will begin to moisten up from the west
through the day. This will lead to an increase in clouds, but
think any pcpn will hold off through the daytime period as the
mid levels remain fairly dry. Highs on Friday will be mainly in
the lower 60s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A sagging frontal boundary will drift south into the ILN FA at the
start of the long term period. This boundary will begin to stall as
it lays out in an east-west orientation across the southern third or
so of the local area by daybreak Saturday. In fact, it may even
drift south of the Ohio River by the afternoon, helping keep much of
the ILN FA much cooler than was forecast just a day or two ago. The
most recent guidance seems to be honing in on the front making it a
bit further south, with the potential for subtle overrunning to
produce some very light rain and/or drizzle Friday night through the
first part of the day on Saturday. This will occur with overcast
skies during the day through most of the region, also helping keep
temperatures a bit cooler than was originally thought. Highs
Saturday will range from the upper 40s to upper 50s from north to
south, respectively.
The stalling front will begin to pivot back north as a warm front
late Saturday evening through the overnight hours as a broad area of
weak low pressure begins to ripple along the boundary through the
mid-Mississippi River Valley. This deepening low will track
northeast into the heart of the Ohio Valley on Sunday, allowing for
widespread showers to move through the region. Felt confident enough
at this juncture to go with likely PoPs to handle this system's
evolution as it tracks east and eventually away from the immediate
local area late Sunday night.
High pressure builds into the region quickly on Monday through early
Tuesday before a very compact/deep system approaches from the west
by late Tuesday into Wednesday. This will allow for a reintroduction
of PoPs toward the end of the long term period in the several days
leading up to Thanksgiving.
With the prospect of a frontal boundary bisecting the region to
start the long term period through Sunday, temperatures will
vary across even small spatial areas during this time frame.
Either way, chillier air will return early next week, with below
normal temperatures Monday and Tuesday before a brief warmup
evolves midweek as the aforementioned system tracks through the
region.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A strengthening low level jet will shift eastward across the
region today into tonight. As the pressure gradient tightens
and we start to get some daytime mixing, southwest winds will
increase through late morning, with wind gusts in the 35 to 40
knot range possible through the afternoon. Winds will begin to
subside somewhat toward sunset this evening and overnight. LLWS
will also be possible through much of the TAF period.
Otherwise, VFR conditions are expected with mainly just some
high level cirrus clouds at times through tonight.
OUTLOOK...Occasional MVFR ceilings are possible from Friday
night through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM this morning to 6 PM EST this evening
for OHZ026-034-035-042>046-051>053-060-061.
KY...None.
IN...Wind Advisory from 10 AM this morning to 6 PM EST this evening
for INZ050-058-059-066.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...KC
AVIATION...JGLHazardous weather outlook, Nov 19, 4:14 AM EST, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Thu Nov 19 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-201100- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble- Montgomery- 414 AM EST Thu Nov 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. The combination of gusty winds and low relative humidity values will lead to an elevated fire danger through this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073-074-OHZ054>056-062>065-070>072-077-201100- Ripley-Dearborn-Madison-Franklin OH-Licking-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 414 AM EST Thu Nov 19 2020 This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Strong gusty winds are expected from late morning through the afternoon. Gusts up to 40 mph will be possible. The combination of gusty winds and low relative humidity values will lead to an elevated fire danger through this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ073-074-078>082-088-201100- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 414 AM EST Thu Nov 19 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. The combination of gusty winds and low relative humidity values will lead to an elevated fire danger through this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 19, 4:06 AM EST, 5 hours 59 minutes before
Special Weather Statement National Weather Service Wilmington OH 406 AM EST Thu Nov 19 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-192300- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 406 AM EST Thu Nov 19 2020 ...ENHANCED FIRE DANGER TODAY DUE TO GUSTY WINDS AND DRY CONDITIONS... Gusty southwest winds will combine with low relative humidities to produce an elevated risk for grass and wild fires later this morning through this afternoon. Conditions will begin to improve after sunset this evening. Persons are advised to avoid open burning today as fires could quickly get out of control. Contact fire officials immediately if a wildfire occurs.
Nearby
Red Flag Warnings in Ohio, 2020Red Flag Warnings in Kentucky, 2020Red Flag Warnings in Indiana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.